Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What causes redness in gum area and cramping while taking Augmentin?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
my bottom lip and gum area is red and cracked for two weeks my tongue feels like i drank hot coffee and it still hurts (did not) got diahera yesterday this has been going on two weeks now it burns I have COPD fatty Liver got some pills from the doctor for bronchitis feel better did not take them until yesterday a few weeks ago left on vacation only started to take them yesterday Augmentin 875 mg should I keep taking them two a day nothing has changed since yesterday when I started them Im out camping town is one / two hours away? also my friends are coming can they get it? Do I need to leave go to urgent care? can I give this to others?
Posted Wed, 12 Feb 2014 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 16 minutes later
Brief Answer: Detailed below. Detailed Answer: Hello! Thank you for the query. Your gums and tongue symptoms can be caused by some gastrointestinal infection, fungal infection or due to vitamin C deficiency (called Scurvy). Recent diarrhea appearence can be related to antibiotic (augmentin) intake. Please note that intestines are covered with good intestinal bacteria which protect us agains pathological bacteria. Antibiotic kills this bacteria, allowing bad bacteria to grow. This can cause diarrhea. Please do not share your antibiotic. It is prescribed for you and other should not take it (it might be helpful in case of Bronchitis, not diarrhea). Your friends should wash theirs hands and the infection should not spread to them. I suggest you to start probiotic supplementation (if you can not get any, yogurt is enough). Please also get well hydrated (Gatorade can be helpful). If diarrhea wont go away in a day or two, or you will notice lack of urine, low blood pressure, high heart rate (over 100), weakness, dizziness, go to ER. If vitamin C deficiency sounds possible, please add this vitamin supplements to your diet. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Follow-up: What causes redness in gum area and cramping while taking Augmentin? 11 hours later
Dr Gzgegorz Stanko answered my questions from my earlier problem I paid for monthly questions. I did what he said seems to be working BUT I just started itching and getting a rash on my arms? I'm talking the Augementin 875 mg the doctor prescribed for my sinus and or bronchitis issue I was having Im on my third day two a day also earting yogurt and orange juice will have probitics by tomorrow and Vit C 1000 mg coming (on vacation camping) I put lotion on the red spots that are itching used CeraVe lotion to help calm down the diearea is very bad so the Augementin is getting rid of the Survey and I tolk Immodium so I could get off the tolet. any thought on why this rash started? or what to do? i have done what the doctor said BUT now i have a rash on my harms and hands red spots and its itchy what is that from? feels tingling? my throat feels like a bump on both sides like a sore throat also? cannot sieep
Answered by Dr. Grzegorz Stanko 7 hours later
Brief Answer: . Detailed Answer: The rash you have is most likely an allergic reaction to the antibiotic. Diarrhea can appear due to allergy as well. Please consult a doctor as this might be serious. You may get breathing problems due to throat swelling. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor